Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 217, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 8, 2016, 12:43 AM CDT for Lipscomb County, Texas; Beaver County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 12:43 AM CDT (05:43 UTC)
- Expired
- Jul 8, 2016, 1:17 AM CDT
- In force
- 34 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Beaver County, OK, Lipscomb County, TX
The radar
The Dodge City radar (KDDC), 167 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2503 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 2196 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
511
WUUS54 KAMA 080543
SVRAMA
OKC007-TXC295-080630-
/O.NEW.KAMA.SV.W.0217.160708T0543Z-160708T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1243 AM CDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA...
LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 130 AM CDT
* AT 1242 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
NORTHEAST OF LIPSCOMB...MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED. THIS STORM HAS A HISTORY OF PRODUCING 60
TO 65 MPH WIND GUSTS.
IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS. PEOPLE AND ANIMALS
OUTDOORS WILL BE INJURED. EXPECT HAIL DAMAGE TO ROOFS...
SIDING...WINDOWS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
LIPSCOMB...FOLLETT...HIGGINS AND DARROUZETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3606 10040 3658 10040 3661 10000 3606 10000
TIME...MOT...LOC 0542Z 268DEG 29KT 3632 10018
HAIL...1.50IN
WIND...70MPH
$$
NF1 follow-up statement
867
WWUS54 KAMA 080617
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
117 AM CDT FRI JUL 8 2016
OKC007-TXC295-080626-
/O.CAN.KAMA.SV.W.0217.000000T0000Z-160708T0630Z/
BEAVER OK-LIPSCOMB TX-
117 AM CDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BEAVER AND
LIPSCOMB COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THUNDERSTORMS IN THE AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
AMARILLO.
LAT...LON 3606 10040 3658 10040 3661 10000 3606 10000
TIME...MOT...LOC 0614Z 268DEG 29KT 3633 9984
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 10:33 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 7, 10:33 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 1033 PM CDT THU JUL 7 2016 .Aviation... For the 06z TAFs, VFR conditions are expected at all terminals. KDHT should be free of rain showers and storms by the time this TAF issuance is in effect. However, KGUY could see lingering showers and thunderstorms through the early morning hours on Friday. Confidence is not too high given the nature of these summer storms, so amendments are likely during the next several hours. Winds are still expected to be out of the north to northeast at KDHT and KGUY due to a weak cold front, although timing could be slightly off due to impacts from thunderstorms. Winds should stay below 15 KTS for the majority of the forecast period, although KAMA could see a few hours during the afternoon tomorrow where winds could gust to 25 KTS or so. Rain chances return for mainly KDHT and KGUY tomorrow night, however confidence is low on any storms impacting the TAF sites, so this will most likely be updated as further TAFs are issued. Lorenzen && .Prev Discussion... /Issued 844 PM CDT THU JUL 7 2016/ Update... Have updated the grids slightly to account for higher rain chances given the light rain showers and storms that are moving into the western portions of the Oklahoma and Texas Panhandles from the west. These storms and showers are expected to continue moving eastward through the central portions of the Combined Panhandles ahead of an approaching upper level shortwave and associated weak surface cold front. The rest of the forecast remains on track. Lorenzen Prev Discussion... /Issued 615 PM CDT THU JUL 7 2016/ .Updated Aviation Discussion... Discussion... Upper level ridge that has been in place across the Texas and Oklahoma Panhandles for the past several days has shifted slightly to the south and east throughout the day today. This shift will allow for a weak shortwave to move out of the Rockies. This increased upper level support could help a few storms to develop across the area. Mixed layer instability is fairly limited to around 500 to 1500 J/kg with very limited deep layer shear except across the Oklahoma Panhandle where deep layer shear is expected to remain around 30kt to 40kt. Storms that form outside of the better sheared environment could produce marginally severe wind gusts as the cores descend, but storms that develop/move into the better sheared environment could become marginally severe and produce a combination of hail and damaging severe gusts. all convection should be out of the area after midnight. As for the heat, the Heat Advisory remains in affect until 8 PM this evening with temperatures across the advisory area in the 103 to 109 range. Friday the ridge breaks down further to allow a cold front to enter the Panhandles. This will bring a much needed reprieve from the triple digit heat for the better part of the area. The front will also bring better forcing for storm development. The best area for storm development is focused south of the front (southeastern half of the Texas Panhandle) during the afternoon hours. There is a low chance precip across the northwestern CWA but any storms that develop in that area will be extremely isolated. Late Friday night into early Saturday morning is expected to be relatively quiet weather-wise, but by Saturday afternoon storms are expected to develop along a dryline situated across the western column of counties. Deep layer shear again looks relatively limited (in the 20kt range) with mixed layer CAPE around 1500 J/kg. Isolated strong to marginally severe storms can't be ruled out. Sunday the ridge re-develops west of the Panhandles to keep the chance for afternoon convection possible. The ridge shifts further west to place the Panhandles under southwesterly flow aloft through the better part of next week. This will help to keep temperatures closer to average (while still running a few degrees above average) and precip chances in the forecast into the better part of the work week. Aviation...00z TAFs...Showers and thunderstorms have formed in the western combined Panhandles and are moving northeast towards KDHT & KGUY to start the period. Best chance for convection seems to be near KDHT, which will be handled with VCTS mention. Will address KGUY & KAMA with amendments given low confidence at the moment. Otherwise, southwest wind BTWN 10 to 20 kts with CIG AOA 10k ft AGL should continue thru the period at KAMA while wind direction will become northerly AFT 08/05Z as a weak cold front passes thru KDHT & KGUY. There is a low chance for thunderstorms at all TAF sites aft 08/18Z, but confidence is too low to mention for now. Bieda && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. && 10/98
Hazardous weather outlook, Jul 7, 8:27 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 827 PM CDT THU JUL 7 2016 OKZ001>003-TXZ001>020-081330- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 827 PM CDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT. A FEW WILL HAVE THE POTENTIAL TO BECOME STRONG TO MARGINALLY SEVERE WITH SMALL HAIL AND WIND GUSTS TO AROUND 60 MPH AS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES FRIDAY THROUGH TUESDAY. THOUGH ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS THAT DEVELOP MAY BECOME STRONG TO MARGINALLY SEVERE WITH HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AROUND 60 MPH THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 9:44 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
944 PM CDT THU JUL 7 2016
OKZ002-TXZ003-080330-
TEXAS OK-HANSFORD TX-
944 PM CDT THU JUL 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TEXAS AND NORTHWESTERN
HANSFORD COUNTIES UNTIL 1030 PM CDT...
AT 944 PM CDT...THE PUBLIC REPORTED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 3 MILES EAST OF GUYMON TO 12 MILES SOUTHEAST OF
GOODWELL. MOVEMENT WAS NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GUYMON...GOODWELL...OPTIMA...HARDESTY AND ADAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3673 10095 3670 10095 3629 10155 3643 10162
3650 10163 3650 10167 3656 10171 3677 10151
3692 10134
TIME...MOT...LOC 0244Z 237DEG 15KT 3669 10143 3647 10146
BIEDASpecial weather statement, Jul 7, 10:10 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1010 PM CDT THU JUL 7 2016 OKZ002-003-TXZ003-004-080400- BEAVER OK-TEXAS OK-HANSFORD TX-OCHILTREE TX- 1010 PM CDT THU JUL 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TEXAS...SOUTHWESTERN BEAVER...NORTHWESTERN OCHILTREE AND HANSFORD COUNTIES UNTIL 1100 PM CDT... AT 1009 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF GRUVER...OR 15 MILES NORTHWEST OF SPEARMAN...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PERRYTON...SPEARMAN...GRUVER...WAKA AND FARNSWORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3611 10135 3629 10155 3670 10095 3634 10081 TIME...MOT...LOC 0309Z 235DEG 22KT 3632 10143 BIEDA
Special weather statement, Jul 7, 10:29 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1029 PM CDT THU JUL 7 2016 OKZ002-TXZ003-080400- TEXAS OK-HANSFORD TX- 1029 PM CDT THU JUL 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TEXAS AND NORTH CENTRAL HANSFORD COUNTIES UNTIL 1100 PM CDT... AT 1029 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF GUYMON TO 12 MILES NORTH OF GRUVER. MOVEMENT WAS NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... GUYMON...HOOKER...OPTIMA...HARDESTY AND ADAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3698 10123 3670 10095 3638 10142 3661 10159 TIME...MOT...LOC 0329Z 226DEG 20KT 3659 10150 3644 10140 BIEDA
Special weather statement, Jul 7, 11:11 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1111 PM CDT THU JUL 7 2016
OKZ002-003-TXZ003-004-080500-
BEAVER OK-TEXAS OK-HANSFORD TX-OCHILTREE TX-
1111 PM CDT THU JUL 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TEXAS...SOUTHWESTERN
BEAVER...OCHILTREE AND EASTERN HANSFORD COUNTIES UNTIL MIDNIGHT
CDT...
AT 1111 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF WAKA TO 8 MILES
SOUTH OF SPEARMAN. MOVEMENT WAS NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PERRYTON...SPEARMAN...WAKA AND FARNSWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3657 10073 3641 10055 3639 10055 3606 10090
3605 10128 3628 10140 3658 10102
TIME...MOT...LOC 0411Z 224DEG 28KT 3639 10112 3608 10124
BIEDALocal storm report, Jul 8, 12:08 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1208 AM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND GST 3 ENE PERRYTON 36.41N 100.75W
07/07/2016 M64 MPH OCHILTREE TX AWOS
&&
EVENT NUMBER AMA1600606
EALocal storm report, Jul 8, 12:17 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1217 AM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND GST 5 W LIPSCOMB 36.24N 100.36W
07/08/2016 M59 MPH LIPSCOMB TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1600607
EAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:55 PM CDT | Special Weather Statement | AMA | Sherman | 35 min |
| Jul 7, 9:29 PM CDT | Special Weather Statement | AMA | Sherman | 46 min |
| Jul 7, 10:10 PM CDT | Special Weather Statement | AMA | Hansford | 50 min |
| Jul 7, 11:11 PM CDT | Special Weather Statement | AMA | Hansford, Ochiltree | 49 min |
| Jul 7, 11:41 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 64 min |
| Jul 8, 1:41 AM CDT | Special Weather Statement | AMA | Lipscomb | 49 min |
| Jul 8, 6:17 PM CDT | Special Weather Statement | AMA | Collingsworth | 28 min |
| Jul 7, 9:17 PM CDT | Special Weather Statement | AMA | Texas | 28 min |
| Jul 7, 9:44 PM CDT | Special Weather Statement | AMA | Texas | 46 min |
| Jul 7, 10:29 PM CDT | Special Weather Statement | AMA | Texas | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.